Mississippi, 2002

Tornadoes and Hail in Mississippi, November 10 to 11, 2002

November 10 to 11, 2002 · NWS JAN · 33 events in 14 counties and zones

15 thunderstorm wind, 12 tornado, 6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
55
Property damage
$61 million
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 10, 4:55 PM CST, 25 minutes earlier.

Area forecast discussion, Nov 10, 4:55 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST SUN NOV 10 2002

STRONG THUNDERSTORMS ARE RAPIDLY DEVELOPING IN THE TORNADO WATCH
AREA FOR ALL BUT THE 3 EXTREME SOUTHERN COUNTIES. SO HAVE
WORDED IN WATCH IN THE ZONES.

17

****************************************************************
PREVIOUS DISCUSSION...
FORECAST CHALLENGES FOR THIS PACKAGE:
SEVERE WEATHER POTENTIAL TONIGHT INTO MONDAY

THINGS APPEAR TO BE COMING TOGETHER FOR AN ACTIVE SEVERE WEATHER
EPISODE ACROSS THE FORECAST AREA TONIGHT.

THE COLD FRONT ASSOCIATED WITH THE STORM SYSTEM REMAINS TO OUR WEST
AT EARLY AFTERNOON...EXTENDING FROM JUST EAST OF ST. LOUIS
MISSOURI...TO LITTLE ROCK ARKANSAS...TO TYLER TEXAS.  THE FRONT IS
EXPECTED TO REACH THE MISSISSIPPI RIVER BY 11/0000 UTC...THEN BECOME
NEARLY STATIONARY BETWEEN JACKSON AND MERIDIAN (JUST WEST OF
INTERSTATE 59).  DEWPOINTS HAVE RISEN INTO THE MIDDLE 60S OVER THE
ENTIRE FORECAST AREA...AND HAVE REACHED INTO THE 70S SOUTH OF
INTERSTATE 20.  THE 1800 UTC SOUNDING HAS AN INVERTED V PROFILE
WITH SUBSIDENCE INVERSIONS STILL BEING NOTED AROUND 800 AND 600 MB.
SHEAR INDICES REMAIN QUITE IMPRESSIVE...WITH 0-3 KM STORM RELATIVE
HELICITY VALUES AROUND 300 M2/S2.  CAPE VALUES WERE OBSERVED TO BE
AROUND 1700 JOULES/KG AS OF NOON...WITH INSTABILITY EXPECTED TO
CONTINUE INCREASING THROUGH THE REST OF THE AFTERNOON.

PER CONVERSATION WITH THE STORM PREDICTION CENTER THIS MORNING...WE
EXPECT THUNDERSTORMS TO INITIALLY DEVELOP IN THE DEEPER MOISTURE
FROM MERIDIAN TO BROOKHAVEN.  INDEED...A STEP OUTSIDE SHOWS TOWERING
CUMULUS ALREADY DEVELOPING SOUTHEAST OF THE OFFICE.  THE CUMULUS
STREETS ARE NOT AS WELL DEVELOPED OVERHEAD...OR NORTH AND WEST OF
THE OFFICE AS THE CAP IS STILL HOLDING STRONG.  THUNDERSTORMS ARE
EXPECTED TO RAPIDLY DEVELOP TOWARD SUNSET OVER THE REMAINDER OF THE
FORECAST AREA AS THE MID-LEVEL CAP IS BROKEN AND THE FRONT CONTINUES
APPROACHING THE AREA.  THESE STORMS MAY RAPIDLY BECOME SEVERE AS
THEY MOVE INTO A HIGH CAPE/HIGH SHEAR ENVIRONMENT (0-1 KM STORM
RELATIVE HELICITIES NEAR 240 M2/S2).  LOW LIFTED CONDENSATION
LEVEL VALUES...ENERGY-HELICITY INDICES OF 4...AND VORTICITY
GENERATION POTENTIAL VALUES NEAR 0.5 INDICATE THE POSSIBILITY OF
TORNADOES.  THE ONGOING FORECAST APPEARS TO BE ON THE RIGHT TRACK
WITH TRENDS TONIGHT...AND WILL NOT DEVIATE MUCH FROM THIS.

THE SHORTWAVE ASSOCIATED WITH THIS STORM SYSTEM IS EXPECTED TO LIFT
OUT ACROSS THE GREAT LAKES REGION...MOVING THE FRONT INTO SOUTHEAST
MISSISSIPPI MONDAY.  LINGERING MOISTURE OVER THE REGION...AND AN
APPROACHING COLD POOL ALOFT MAY DEVELOP SOME PRECIPITATION ACROSS
THE FORECAST AREA MONDAY AFTERNOON AND NIGHT.  AT THIS TIME...I
DONT PLAN ON MENTIONING THUNDERSTORMS AROUND THE ARKLAMISS...BUT
WILL KEEP THUNDERSTORMS MENTIONED ELSEWHERE AS WE COULD SEE SOME
ELEVATED CONVECTION.  THE GREATEST COVERAGE OF THUNDERSTORMS APPEARS
TO BE OVER OUR EASTERN AND SOUTHERN COUNTIES/PARISHES.

THE STORM SYSTEM FINALLY MOVES EAST OF THE FORECAST AREA TUESDAY...
WITH HIGH PRESSURE EXPECTED TO BUILD IN FOR MID-WEEK.  DRY
CONDITIONS ARE ANTICIPATED FOR TUESDAY AND WEDNESDAY.

RIGHT NOW...I DONT FORESEE ANY CHANGES TO THE EXPECTED WEATHER
CONDITIONS IN THE EXTENDED.  NEXT STORM SYSTEM IS EXPECTED TO AFFECT
THE AREA FRIDAY INTO SATURDAY WITH A CHANCE OF SHOWERS.  HIGH
PRESSURE SHOULD CLEAR THINGS OUT NEXT SUNDAY.

THANKS GO OUT TO WFO LITTLE ROCK THIS AFTERNOON FOR COORDINATION.
PRELIMINARY NUMBERS FOLLOW BELOW.

FCSTID = 10
JAN   59  68  45  56 /  70  50  50  30
MEI   60  70  42  56 /  70  50  60  40

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

BUTTS

...UPDATED TO INCLUDE PRELIMINARY NUMBERS... DAB
Hazardous weather outlook, Nov 10, 2:17 PM CST, 3 hours 3 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...

...THUNDERSTORMS...
THERE IS A HIGH RISK FOR SEVERE WEATHER ACROSS MUCH OF NORTH AND
CENTRAL MISSISSIPPI AFTER 4 PM...GENERALLY ALONG INTERSTATE 20
AND EAST OF THE MISSISSIPPI RIVER.

THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE REMAINDER
OF SOUTHEAST ARKANSAS...EAST LOUISIANA...AND SOUTH MISSISSIPPI
SOUTH OF INTERSTATE 20 THIS AFTERNOON AND TONIGHT.

THE MAIN SEVERE WEATHER CONCERNS THROUGH TONIGHT WILL BE
TORNADOES.  DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND HAIL
GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER WILL ALSO BE
POSSIBLE.  THERE IS ALSO THE POSSIBILITY OF ISOLATED STRONG
TORNADOES IN THE HIGH RISK AREA.

A COLD FRONT WILL SLOWLY MOVE INTO THE AREA THIS AFTERNOON.  AS
THIS FRONT INTERACTS WITH THE WARM...MOIST...AND VERY UNSTABLE
AIRMASS IN PLACE ACROSS THE REGION...SHOWERS AND THUNDERSTORMS
WILL DEVELOP.  SOME OF THESE STORMS WILL LIKELY BE SEVERE.

A LAYER OF WARM AIR IN THE ATMOSPHERE...ABOUT 5000 FEET ABOVE THE
EARTHS SURFACE...WILL LIKELY PREVENT MANY THUNDERSTORMS FROM
DEVELOPING THROUGH MID AFTERNOON.  THE THUNDERSTORMS ARE EXPECTED
TO INITIALLY DEVELOP IN AN AREA OF DEEPER MOISTURE JUST WEST OF
INTERSTATE 59.	THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REMAINDER OF THE REGION TOWARD SUNSET...AS UPPER ATMOSPHERIC
DISTURBANCES MOVE INTO THE AREA FROM THE WEST AND BETTER JET
STREAM DYNAMICS MOVE INTO THE REGION.

IN ADDITION...GIVEN THE LARGE AMOUNT OF WIND SHEAR...OR CHANGE IN
WIND DIRECTION AND SPEED WITH HEIGHT...IN THE LOWEST 2 MILES OF
THE ATMOSPHERE...THERE IS THE POTENTIAL FOR TORNADIC THUNDERSTORM
DEVELOPMENT.

ONCE THUNDERSTORMS DEVELOP LATE THIS AFTERNOON...THERE IS THE
POTENTIAL FOR THEM TO RAPIDLY BECOME SEVERE.  PEOPLE ACROSS
EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF
MISSISSIPPI SHOULD CONTINUE TO MONITOR THE WEATHER THIS
AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...
THE STRONG STORMS WILL MOVE OUT OF THE AREA EARLY MONDAY...AS THE
SYSTEM SHIFTS EAST. SCATTERED THUNDERSTORMS WILL CONTINUE OVER
THE AREA THROUGH EARLY TUESDAY.

FROM TUESDAY AFTERNOON THROUGH SATURDAY EXPECT MILD AND PLEASANT
CONDITIONS. RAIN WILL BE POSSIBLE FRIDAY AND SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 12 tornado, 6 hail. Local standard time, as filed.

Thunderstorm Wind, Yazoo

When
November 10, 5:20 PM CST
Where
Yazoo County, Vaughan
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
32.800, -90.050

Several trees were blown down across the area.

Thunderstorm Wind, Madison

When
November 10, 5:25 PM CST
Where
Madison County, Loring
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
32.767, -89.933

Thunderstorm winds blew down several trees across the area.

Thunderstorm Wind, Attala

When
November 10, 5:45 PM CST
Where
Attala County, Kosciusko
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
33.050, -89.583

Several trees were uprooted near the city.

Hail, Attala

When
November 10, 5:58 PM CST
Where
Attala County, Kosciusko
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.050, -89.583

Thunderstorm Wind, Attala

When
November 10, 6:00 PM CST
Where
Attala County, Kosciusko
Measured
60 kt (69 mph)
Reported by
BROADCAST MEDIA
Coordinates
33.050, -89.583

Hail, Attala

When
November 10, 6:00 PM CST
Where
Attala County, Kosciusko
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
33.050, -89.583

Thunderstorm Wind, Choctaw

When
November 10, 6:00 PM CST
Where
Choctaw County, Countywide
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
33.317, -89.267

Strong winds associated with thunderstorms resulted in several trees being blown down across the county.

Thunderstorm Wind, Attala

When
November 10, 6:20 PM CST
Where
Attala County, Kosciusko
Property damage
$3,000
Reported by
AMATEUR RADIO
Coordinates
33.050, -89.583

Thunderstorm winds blew down several powerlines at the intersection of Love Road and Huntington Street.

Thunderstorm Wind, Winston

When
November 10, 6:20 PM CST
Where
Winston County, 5 mi NW of Louisville
Property damage
$2,000
Reported by
AMATEUR RADIO
Coordinates
33.183, -89.117

Several trees were blown down across the area.

Thunderstorm Wind, Attala

When
November 10, 7:00 PM CST
Where
Attala County, Kosciusko
Measured
60 kt (69 mph)
Reported by
BROADCAST MEDIA
Coordinates
33.050, -89.583

Hail, Attala

When
November 10, 7:00 PM CST
Where
Attala County, Kosciusko
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
33.050, -89.583

Tornado, Lowndes

When
November 10, 7:08 PM CST to 7:31 PM CST
Where
Lowndes County, 3 mi SE of Artesia
Rating
F3
Path length
22 mi
Path width
440 yd
Injuries
55 direct, 0 indirect
Property damage
$60 million
Reported by
NWS STORM SURVEY
Coordinates
33.383, -88.617

A tornado formed in Lowndes County, about 3 miles southeast of Artesia. It moved 22 miles across the county, resulting in numerous injuries. Most of the damage and injuries was seen in Columbus around 7:20 PM. Here, extensive damage was received by several buildings on the campuses of the Mississippi University for Women and the Mississippi School for Math and Science. Major damage was received by approximately 60 homes in the southern part of Columbus as the tornado moved through. The tornado then moved into Lamar County, Alabama 2.5 miles southeast of Steens, Mississippi.

Tornado, Winston

When
November 10, 7:20 PM CST to 7:34 PM CST
Where
Winston County, 8 mi NE of Louisville
Rating
F1
Path length
12.5 mi
Path width
400 yd
Property damage
$15,000
Reported by
NWS STORM SURVEY
Coordinates
33.217, -88.950

A tornado touched down at 7:20 PM, about 2 miles northwest of the community of Webster. It moved northeast across rural areas of Northeast Winston County, resulting in tree damage. After travelling about 12.5 miles, this tornado moved into Noxubee County, about 1.5 miles southeast of Winston.

Hail, Lowndes

When
November 10, 7:20 PM CST
Where
Lowndes County, Countywide
Measured
1.25 in hail
Reported by
BROADCAST MEDIA
Coordinates
33.500, -88.450

Severe thunderstorms produced half dollar-sized hail across the county. Many of the reports were in the western part of the county, near the Mayhew area.

Tornado, Attala

When
November 10, 7:30 PM CST to 7:32 PM CST
Where
Attala County, 10 mi S of Boyette
Rating
F2
Path length
3 mi
Path width
1,000 yd
Property damage
$15,000
Reported by
NWS STORM SURVEY
Coordinates
32.900, -89.833

A tornado developed near the Madison/Attala County line, about 9.5 miles south of Boyette (5 miles northeast of Cameron in Madison County). Travelling east-northeast, the tornado resulted in tree damage to rural areas of Southeast Attala County. The tornado moved into Leake County around 7:32 PM about 9 miles south of Sallis.

Tornado, Leake

When
November 10, 7:32 PM CST to 7:34 PM CST
Where
Leake County, 5 mi NW of Thomastown
Rating
F2
Path length
4 mi
Path width
1,000 yd
Property damage
$100,000
Reported by
NWS STORM SURVEY
Coordinates
32.917, -89.717

This tornado originally developed in Attala County, about 9.5 miles south of Boyette. It moved across rural areas of northern Leake County, damaging a house and a barn, as well as uprooting hundreds of trees. The tornado moved back into Attala County about 5 miles north-northeast of Thomastown (0.5 mile south of McVille in Attala County).

Tornado, Noxubee

When
November 10, 7:34 PM CST to 7:41 PM CST
Where
Noxubee County, 13 mi WNW of Brooksville
Rating
F1
Path length
8 mi
Path width
400 yd
Property damage
$15,000
Reported by
NWS STORM SURVEY
Coordinates
33.300, -88.800

This tornado originally developed in Winston County, almost 8 miles northeast of Louisville. It moved about 8 miles across extreme northwestern Noxubee County before exiting the county 7 miles northwest of Brooksville around 7:41 PM. As the tornado moved through rural areas of Noxubee County, it destroyed numerous trees.

Tornado, Attala

When
November 10, 7:34 PM CST to 7:40 PM CST
Where
Attala County, 10 mi SSW of Kosciusko
Rating
F2
Path length
3 mi
Path width
1,000 yd
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
32.917, -89.650

This tornado initially developed near the Madison/Attala County line, about 9.5 miles south of Boyette around 7:30 PM. It briefly crossed into Leake County around 7:32 PM, before crossing back into Attala County at 7:34 PM. It moved north-northeast across the southern part of the county, resulting in many uprooted trees. The tornado dissipated about 7 miles south of Kosciusko around 7:40 PM.

Thunderstorm Wind, Yazoo

When
November 10, 7:35 PM CST
Where
Yazoo County, Satartia
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
32.667, -90.550

Several trees were blown down across the area.

Tornado, Lowndes

When
November 10, 7:36 PM CST to 7:42 PM CST
Where
Lowndes County, 2 mi SW of New Hope
Rating
F1
Path length
5 mi
Path width
400 yd
Property damage
$15,000
Reported by
NWS STORM SURVEY
Coordinates
33.450, -88.333

A tornado formed in Lowndes County, about 2 miles southwest of New Hope, destroying many trees as it moved northeast. The tornado then moved into Pickens County, Alabama, about 3 miles east-northeast of New Hope (near Forest, Alabama).

Tornado, Oktibbeha

When
November 10, 7:41 PM CST to 7:45 PM CST
Where
Oktibbeha County, 16 mi SE of Starkville
Rating
F1
Path length
1.5 mi
Path width
400 yd
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
33.300, -88.633

This tornado originally developed in Winston County, almost 8 miles northeast of Louisville around 7:20 PM. After moving through northwestern parts of Noxubee County, it briefly moved across extreme Southeast Oktibbeha County, resulting in the destruction of many trees. The tornado moved out of Oktibbeha County around 7:45 PM about 15.5 miles southeast of Starkville.

Tornado, Lowndes

When
November 10, 7:45 PM CST to 8:15 PM CST
Where
Lowndes County, 2 mi W of Crawford
Rating
F1
Path length
27 mi
Path width
400 yd
Deaths
1 direct, 0 indirect
Property damage
$100,000
Reported by
NWS STORM SURVEY
Coordinates
33.300, -88.650

This tornado originally developed in Winston County, almost 8 miles northeast of Louisville around 7:20 PM. After moving through parts of Noxubee and Oktibbeha Counties, the tornado moved into Southwest Lowndes County around 7:45 PM. As it moved through the town of Crawford, a man was killed while trying to warn his neighbors of the impending storm. Several homes and trees were also destroyed. The tornado moved into Pickens County, Alabama about 4.5 miles southeast of New Hope around 8:15 PM.

Thunderstorm Wind, Leake

When
November 10, 7:51 PM CST
Where
Leake County, Thomastown
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.867, -89.667

Several trees were blown down around the city.

Thunderstorm Wind, Leake

When
November 10, 7:58 PM CST
Where
Leake County, Thomastown
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
32.867, -89.667

Severe thunderstorms moved across the city, causing minor damage to a home's roof, as well as knocking down several trees and powerlines.

Thunderstorm Wind, Attala

When
November 10, 8:00 PM CST
Where
Attala County, 8 mi S of Kosciusko
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
32.933, -89.583

Several trees were blown down across the area.

Hail, Hinds

When
November 10, 8:03 PM CST
Where
Hinds County, Edwards
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
32.333, -90.600

Thunderstorm Wind, Noxubee

When
November 10, 8:10 PM CST
Where
Noxubee County, Macon
Property damage
$4,000
Reported by
EMERGENCY MANAGER
Coordinates
33.117, -88.400

Several powerlines were blown down across the area.

Tornado, Winston

When
November 10, 8:20 PM CST to 8:40 PM CST
Where
Winston County, 6 mi S of Louisville
Rating
F1
Path length
15 mi
Path width
500 yd
Property damage
$200,000
Reported by
NWS STORM SURVEY
Coordinates
33.050, -89.050

The tornado formed about 6 miles south of Louisville around 8:20 PM. It moved east-northeast, completely destroying two mobile homes and damaging several other homes and outbuildings. Numerous trees were also snapped and uprooted. The tornado dissipated approximately 12 miles east of Louisville around 8:40 PM.

Tornado, Madison

When
November 10, 8:34 PM CST to 8:36 PM CST
Where
Madison County, 7 mi SE of Canton
Rating
F1
Path length
2 mi
Path width
50 yd
Property damage
$15,000
Reported by
NWS STORM SURVEY
Coordinates
32.550, -89.950

The tornado developed about 7 miles southeast of Canton around 8:34 PM. As it moved east, several trees were uprooted near the Natchez Trace Parkway. The tornado then briefly passed over part of the Ross Barnett Reservoir before dissipating around 8:36 PM.

Thunderstorm Wind, Kemper

When
November 10, 9:25 PM CST
Where
Kemper County, 12 mi W of De Kalb
Property damage
$25,000
Reported by
AMATEUR RADIO
Coordinates
32.767, -88.850

Thunderstorm winds blew down a few trees in the area, resulting in minor structural damage to a few buildings.

Hail, Rankin

When
November 10, 9:27 PM CST
Where
Rankin County, Star
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
32.100, -90.050

Thunderstorm Wind, Smith

When
November 10, 10:00 PM CST
Where
Smith County, 5 mi N of Raleigh
Property damage
$2,000
Reported by
AMATEUR RADIO
Coordinates
32.100, -89.533

Several trees were blown down across the area.

Tornado, Marion

When
November 11, 12:50 AM CST to 1:00 AM CST
Where
Marion County, 3 mi N of Sandy Hook
Rating
F1
Path length
4 mi
Path width
25 yd
Property damage
$75,000
Reported by
NWS STORM SURVEY
Coordinates
31.083, -89.817

This tornado initially developed 3 miles north of Sandy Hook and moved northeast before dissipating around 1:00 AM. One unoccupied mobile home was destroyed, with another mobile home receiving major damage from a fallen tree. One house had chimney damage from a fallen tree, with many other trees blown down.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Lowndes2002-11-1052MaleOutside/Open AreasDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2002Every state in 2002This day in weather historyThe tornado archive for Mississippi, 2002Warnings in Mississippi, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322850, 5322851, 5322852, 5322853, 5322854, 5322855, 5322856, 5322857, 5322858, 5322859, 5322860, 5322861, 5322862, 5322912, 5322913, 5322914, 5322915, 5322999, 5322917, 5322916, 5322918, 5322919, 5322920, 5322990, 5322991, 5322992, 5322993, 5322994, 5322997, 5322995, 5322996, 5322998, 5323000.